Alert archive / Iowa / Wind Chill Advisories in 2014

Wind Chill Advisory 4, NWS Des Moines, IA

January 6, 201451 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Jan 6, 2014, 3:39 PM CST for 51 counties in Iowa. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2014, 3:39 PM CST (21:39 UTC)
Expired
Jan 7, 2014, 9:00 AM CST
In force
17 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WWUS43 KDMX 062139
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CST MON JAN 6 2014

...EXTREME LIFE THREATENING COLD WILL CONTINUE THROUGH TUESDAY
MORNING...

.ALTHOUGH THE WORST CONDITIONS ARE BEHIND US...A COLD ARCTIC
AIRMASS WILL STILL KEEP TEMPERATURES BELOW ZERO THROUGH TUESDAY
MORNING. THESE TEMPERATURES...COMBINED WITH BRISK NORTHWEST
WINDS...WILL PRODUCE LIFE THREATENING WIND CHILLS. THE MOST
EXTREME WIND CHILLS WILL OCCUR TONIGHT OVER THE NORTHWEST HALF OF
THE STATE BEFORE MODERATING INTO TUESDAY.

IAZ033-044>046-057>060-070>074-081>086-092>097-070500-
/O.CAN.KDMX.WC.W.0001.000000T0000Z-140107T1800Z/
/O.NEW.KDMX.WC.Y.0004.140106T2139Z-140107T1500Z/
SAC-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-
ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...DENISON...CARROLL...JEFFERSON...
AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...
PERRY...WAUKEE...ADEL...DES MOINES...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...CORNING...CRESTON...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
339 PM CST MON JAN 6 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. THE
WIND CHILL WARNING HAS BEEN CANCELLED. 

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL FLUCTUATE
  SOMEWHAT INTO THE NIGHT BUT GENERALLY REMAIN IN THE SINGLE
  DIGITS BELOW ZERO. THIS WILL OFTEN PRODUCE WIND CHILLS BETWEEN
  20 BELOW AND 30 BELOW ZERO.

* IMPACTS...EXTREME WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROST BITE IN MINUTES AND LEAD TO HYPOTHERMIA OR DEATH IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ004>007-015>017-023>028-034>039-047>050-061-062-075-070500-
/O.CON.KDMX.WC.W.0001.000000T0000Z-140107T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
JASPER-POWESHIEK-MAHASKA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...ROCKWELL CITY...
MANSON...LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...
IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...
CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...BOONE...
AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...NEWTON...GRINNELL...OSKALOOSA
339 PM CST MON JAN 6 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL FLUCTUATE
  SOMEWHAT INTO THE NIGHT...BUT REMAIN IN THE SINGLE DIGITS AND
  TEENS BELOW ZERO. THIS WILL OFTEN PRODUCE WIND CHILLS BETWEEN 25
  BELOW AND 40 BELOW ZERO THROUGH THE NIGHT BEFORE RISING INTO THE
  TEENS AND 20S BELOW ZERO BY LATE TUESDAY MORNING.

* IMPACTS...EXTREME WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROST BITE IN MINUTES AND LEAD TO HYPOTHERMIA OR DEATH IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF EXTREMELY COLD AIR
AND STRONG WINDS WILL CREATE LIFE THREATENING LOW WIND CHILL
VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR
DEATH IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

SMALL
4 follow-up statements
548 
WWUS43 KDMX 070241
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
841 PM CST MON JAN 6 2014

...EXTREME LIFE THREATENING COLD WILL CONTINUE THROUGH TUESDAY
MORNING...

.ALTHOUGH THE WORST CONDITIONS ARE BEHIND US...A COLD ARCTIC
AIRMASS WILL STILL KEEP SUB-ZERO TEMPERATURES IN PLACE THROUGH
TUESDAY MORNING. THESE TEMPERATURES...COMBINED WITH A STEADY
WESTERLY WIND...WILL PRODUCE LIFE THREATENING WIND CHILLS. THE
MOST EXTREME WIND CHILLS WILL OCCUR TONIGHT OVER THE NORTHEAST
HALF OF THE STATE BEFORE MODERATING SETS IN TUESDAY.

IAZ004>007-015>017-023>028-034>039-047>050-061-062-075-071100-
/O.CON.KDMX.WC.W.0001.000000T0000Z-140107T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
JASPER-POWESHIEK-MAHASKA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...ROCKWELL CITY...
MANSON...LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...
IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...
CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...BOONE...
AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...NEWTON...GRINNELL...OSKALOOSA
841 PM CST MON JAN 6 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL FLUCTUATE
  SOMEWHAT INTO THE NIGHT...BUT REMAIN IN THE SINGLE DIGITS AND
  TEENS BELOW ZERO. THIS WILL OFTEN PRODUCE WIND CHILLS BETWEEN 30 BELOW
  AND 40 BELOW ZERO THROUGH THE NIGHT BEFORE RISING INTO THE TEENS
  AND 20S BELOW ZERO BY LATE TUESDAY MORNING.

* IMPACTS...EXTREME WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROST BITE IN MINUTES AND LEAD TO HYPOTHERMIA OR DEATH IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF EXTREMELY COLD AIR
AND STRONG WINDS WILL CREATE LIFE THREATENING LOW WIND CHILL
VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR
DEATH IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

IAZ033-044>046-057>060-070>074-081>086-092>097-071100-
/O.CON.KDMX.WC.Y.0004.000000T0000Z-140107T1500Z/
SAC-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-
ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...DENISON...CARROLL...JEFFERSON...
AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...
PERRY...WAUKEE...ADEL...DES MOINES...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...CORNING...CRESTON...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
841 PM CST MON JAN 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY...

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL FLUCTUATE
  SOMEWHAT INTO THE NIGHT BUT GENERALLY REMAIN IN THE SINGLE
  DIGITS BELOW ZERO. THIS WILL OFTEN PRODUCE WIND CHILLS BETWEEN
  20 BELOW AND 25 BELOW ZERO.

* IMPACTS...EXTREME WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROST BITE IN MINUTES AND LEAD TO HYPOTHERMIA OR DEATH IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
735 
WWUS43 KDMX 070957
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
357 AM CST TUE JAN 7 2014

.WARMING TEMPERATURES AND DIMINISHING WINDS ARE ALLOWING WIND
CHILLS TO SLOWLY IMPROVE ACROSS THE AREA. THEREFORE THE WARNING
HAS BEEN REPLACED BY AN ADVISORY. 

IAZ006-007-016-017-025>028-036>039-049-050-062-071800-
/O.CAN.KDMX.WC.W.0001.000000T0000Z-140107T1800Z/
/O.EXB.KDMX.WC.Y.0004.000000T0000Z-140107T1800Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POWESHIEK-
INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD...
MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE...
EAGLE GROVE...CLARION...BELMOND...HAMPTON...PARKERSBURG...
CLARKSVILLE...SHELL ROCK...GREENE...APLINGTON...ALLISON...
DUMONT...WAVERLY...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...
GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...
CEDAR FALLS...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...GRINNELL
357 AM CST TUE JAN 7 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE
WIND CHILL WARNING HAS BEEN CANCELLED. 

* WIND CHILL VALUES...WIND CHILLS OF 15 BELOW TO 25 BELOW WILL
  CONTINUE THROUGH THE MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ004-005-015-023-024-034-035-047-048-061-075-071500-
/O.CAN.KDMX.WC.W.0001.000000T0000Z-140107T1800Z/
/O.EXA.KDMX.WC.Y.0004.000000T0000Z-140107T1500Z/
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-CALHOUN-WEBSTER-BOONE-
STORY-JASPER-MAHASKA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
BOONE...AMES...NEWTON...OSKALOOSA
357 AM CST TUE JAN 7 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING.
THE WIND CHILL WARNING HAS BEEN CANCELLED. 

* WIND CHILL VALUES...WIND CHILLS OF 15 BELOW TO 25 BELOW WILL
  CONTINUE THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ033-044>046-057>060-070>074-081>086-092>097-071500-
/O.CON.KDMX.WC.Y.0004.000000T0000Z-140107T1500Z/
SAC-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-
ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...DENISON...CARROLL...JEFFERSON...
AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...
PERRY...WAUKEE...ADEL...DES MOINES...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...CORNING...CRESTON...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
357 AM CST TUE JAN 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL VALUES...WIND CHILLS VALUES OF 15 BELOW TO 25 BELOW
  WILL CONTINUE THROUGH MID MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MJB
127 
WWUS43 KDMX 071214
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
614 AM CST TUE JAN 7 2014


IAZ023-033>035-044>048-057>061-070>075-081>086-092>097-071315-
/O.CAN.KDMX.WC.Y.0004.000000T0000Z-140107T1500Z/
POCAHONTAS-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA...
GILMORE CITY...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...
SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...DENISON...CARROLL...JEFFERSON...BOONE...AMES...
AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...
PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...ATLANTIC...
GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...
INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...
CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...
BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...
CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
614 AM CST TUE JAN 7 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
CHILL ADVISORY. 

WINDS HAVE DIMINISHED AND TEMPERATURES HAVE WARMED TO ALLOW WIND
CHILLS TO IMPROVE ACROSS THE AREA. WIND CHILLS WILL REMAIN IN THE
5 BELOW TO 15 BELOW RANGE FOR THE NEXT FEW HOURS BEFORE RISING
ABOVE ZERO BY MID DAY. 

$$

IAZ006-007-016-017-025>028-036>039-049-050-062-071500-
/O.EXT.KDMX.WC.Y.0004.000000T0000Z-140107T1500Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POWESHIEK-
INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD...
MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE...
EAGLE GROVE...CLARION...BELMOND...HAMPTON...PARKERSBURG...
CLARKSVILLE...SHELL ROCK...GREENE...APLINGTON...ALLISON...
DUMONT...WAVERLY...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...
GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...
CEDAR FALLS...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...GRINNELL
614 AM CST TUE JAN 7 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL VALUES...WIND CHILLS OF 15 BELOW TO 25 BELOW WILL
  CONTINUE THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ004-005-015-024-071500-
/O.CON.KDMX.WC.Y.0004.000000T0000Z-140107T1500Z/
EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
HUMBOLDT
614 AM CST TUE JAN 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL VALUES...WIND CHILLS OF 15 BELOW TO 25 BELOW WILL 
  CONTINUE THROUGH MID MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MJB
914 
WWUS43 KDMX 071455
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
855 AM CST TUE JAN 7 2014

...WIND CHILL VALUES IMPROVING...

IAZ004>007-015>017-024>028-036>039-049-050-062-071600-
/O.EXP.KDMX.WC.Y.0004.000000T0000Z-140107T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-MARSHALL-TAMA-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...HUMBOLDT...EAGLE GROVE...
CLARION...BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...
SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...
GRINNELL
855 AM CST TUE JAN 7 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

WARMER TEMPERATURES THIS MORNING HAVE ALLOWED THE WIND CHILL
VALUES TO IMPROVE. HOWEVER...MOST PLACES WILL STILL RECEIVE 5 TO
15 BELOW WIND CHILL VALUES THROUGH THE EARLY AFTERNOON. 

$$

KLP

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 11:44 AM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Jan 6, 11:44 AM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1144 AM CST MON JAN 6 2014

.SHORT TERM /TODAY/...
ISSUED AT 338 AM CST MON JAN 6 2014

TEMPERATURES HAVE FALLEN DOWN TO 10 TO 20 BELOW WITH WIND CHILLS AT
35 TO 50 BELOW THUS FAR THIS MORNING. READINGS DIPPED STEADILY
THROUGH MIDNIGHT BUT HAVE BECOME MOSTLY STEADY TO SLOWLY FALLING
SINCE. UPSTREAM ACROSS SOUTH DAKOTA...READINGS ACTUALLY HAVE RISEN A
FEW DEGREES POSSIBLY TAKING ADVANTAGE OF SOME SLIGHT DOWNSLOPE
COMPONENT. THIS AIR MASS HAS BEEN IGNORING DIURNAL PROPERTIES SINCE
IT HAS BEEN DROPPING SOUTH THE PAST 24 HOURS. LAST NIGHTS DIP IN
TEMPERATURES WAS THE RESULT OF THE AIR MASS ARRIVING AS OPPOSED TO
THE DIURNAL TREND. THE DEEP COLD AIR MASS WILL STICK AROUND TODAY
WITH ONLY SMALL MODIFICATION LATE IN THE DAY. THEREFORE...DO NOT
EXPECT MUCH IMPROVEMENT IN TEMPERATURES...ESPECIALLY THIS MORNING
THEN HIGH TEMPERATURES OCCURRING TOWARD THE END OF THE DAY. THESE
HIGHS WILL REMAIN WELL BELOW ZERO AND SHOULD YIELD THE COLDEST HIGH
TEMPERATURES SINCE FEB 3 1996. IN ADDITION...A FEW RECORD LOW MAX
TEMPERATURES FOR THIS DATE SHOULD BE BROKEN...IN PARTICULAR WATERLOO
WHOSE RECORD LOW MAX FOR TODAY IS -6F. MASON CITY IS -14F AND DES
MOINES IS -10F. CURRENT HIGHS NOT FORECAST THAT LOW AND THOSE SHOULD
HOLD. A FEW BANDS OF ICE CRYSTALS WILL CONTINUE TO MOVE THROUGH WITH
THE GOOD LOW LEVEL LAPSE RATES THIS MORNING AND GIVE THE APPEARANCE
OF VERY LIGHT SNOW OR FLURRIES. NORTHWEST WINDS WILL REMAIN
SUSTAINED 15 TO 25 MPH WITH GUSTS TO 35 MPH. WIND CHILL VALUES OF 40
TO 55 BELOW STILL ON TAP EARLY THIS MORNING AND 25 TO 40 BELOW THIS
AFTERNOON.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
ISSUED AT 338 AM CST MON JAN 6 2014

CLEAR SKIES EXPECTED TONIGHT WITH WINDS DIMINISHING SOME AS THE SFC
RIDGE AXIS MOVES THROUGH THE CWA. WAA EXPECTED ALOFT...WITH SFC
WINDS SHIFTING AROUND TO THE SOUTHWEST OVERNIGHT. THEREFORE EXPECT
TEMPS TO INITIALLY DROP PRETTY FAST BEFORE STEADYING OFF OR RISING
LATE TONIGHT. MOST SITES STILL EXPECTED TO BE BELOW ZERO WITH ENOUGH
WIND TO KEEP WIND CHILLS IN THE -20F TO -40F RANGE. SOME MID LEVEL
CLOUDS EXPECTED TUESDAY IN STRONG WAA...WHICH MAY LEAD TO A FEW
FLURRIES ACROSS THE NORTH/EASTERN CWA DURING THE DAY. AS TEMPS RISE
AND WINDS DIMINISH EVEN FURTHER...WIND CHILLS FINALLY WARM ABOVE
WARNING/ADVISORY CRITERIA BY MID DAY TUESDAY. THEREFORE DO NOT
ANTICIPATE ANY CHANGES TO THE TIMING OF THE CURRENT WIND CHILL
WARNING AT THIS TIME. WEAK DISTURBANCE ALOFT TO SINK SOUTHEASTWARD
WITH AN ASSOCIATED COLD FRONT FOR WEDNESDAY. THIS SYSTEM COULD
SPREAD SOME LIGHT SNOW ACROSS THE SOUTHERN HALF OF THE CWA WEDNESDAY
INTO WEDNESDAY NIGHT. THIS SYSTEM QUICKLY SHOVES OFF WITH WAA IN
WEST TO SOUTHWEST FLOW ALOFT FOR THE END OF THE WEEK. ANOTHER WEAK
SYSTEM TO LIFT NORTHEASTWARD JUST CLIPPING THE CENTRAL IOWA FRIDAY
INTO FRIDAY NIGHT. MAY BRING A CHANCE FOR SOME LIGHT RAIN/SNOW TO
PORTIONS OF THE EASTERN CWA. OTHERWISE ANOTHER COLD FRONT TO SWING
THROUGH THE STATE SUNDAY BRINGING ANOTHER CHANCE FOR SOME LIGHT SNOW
TO MAINLY NORTHERN IOWA.

TEMPERATURES STILL EXPECTED TO REMAIN BITTER COLD INTO
TONIGHT...WITH TEMPS RECOVERING SOME INTO TUESDAY/WEDNESDAY...WITH
THE WARMING TREND CONTINUING THROUGH THE END OF THE WEEK INTO
SATURDAY. TEMPERATURES COULD PUSH ABOVE FREEZING ACROSS THE ENTIRE
CWA BY SUNDAY...WITH A SLIGHT COOL DOWN JUST BEYOND THE CURRENT
FORECAST PERIOD.

&&

.AVIATION...06/18Z
ISSUED AT 1144 AM CST MON JAN 6 2014

VFR CONDITIONS ANTICIPATED THROUGH THE PERIOD. CURRENT MVFR CIGS
NEAR KOTM APPEAR TO BE FALSE DUE TO ELEVATED ICE/BLOWING SNOW
LOOKING AT VISIBLE SATELLITE IMAGERY AND WILL BE IGNORED. WINDS
ARE EXPECTED TO DIMINISH INTO THE EVENING AND GRADUALLY BECOME
MORE WLY. MID CLOUDS WILL SLOWLY THICKEN AND LOWER INTO TUE
MORNING AS WELL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL NOON TUESDAY ENTIRE FORECAST AREA.

&&

SHORT TERM...DONAVON
LONG TERM...BEERENDS
AVIATION...SMALL
Hazardous weather outlook, Jan 6, 5:10 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
510 AM CST MON JAN 6 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-071100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
510 AM CST MON JAN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL WARNING REMAINS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

GUSTY NORTHWEST WINDS WILL ALLOW FOR PATCHY BLOWING AND DRIFTING
OF SNOW ACROSS MUCH OF THE AREA TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND CHILL WARNING REMAINS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJB

Nearby

Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.